MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. COMBISET ACCESS FLOW REVERSE CON TWISTER; ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS

ERIKA DE REYNOSA, S.A. DE C.V. COMBISET ACCESS FLOW REVERSE CON TWISTER; ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS
Catalog Number 03-2794-0
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
The facility administrator (fa) reported to fresenius that a blood leak occurred during the patient's hemodialysis (hd) treatment.The venous line broke off from the twist during the middle of patient treatment.Additional information was requested however a response was not received.The patient's estimated blood loss (ebl) was not provided.No serious injury or required medical intervention was reported.No parts were reported to be available to be returned to the manufacturer for physical evaluation.
 
Additional Manufacturer Narrative
Clinical review: a temporal relationship exists between hd therapy utilizing combiset bloodlines and the adverse event of blood loss, resulting in hospitalization and the need for fluid replenishment.The patient¿s total blood loss was approximated at 700 ml or considered 10% to 15% of blood volume for an adult female per advanced trauma life support (atls) standards.Additionally, there was no indication of resulting serious injury as the blood loss was determined to be less than 30% of systemic volume.In the absence of a confirmed source of the luer-lock breakage or product evaluation of the bloodlines, a cause cannot be established; however, it can be confirmed the patient¿s blood loss was the direct result from a product deficiency.Regardless, blood loss during hd therapy is a known and an anticipated complication that varies in severity and causality as detailed in the combiset bloodlines instructions for use.Based on the available information, the provided narrative and photographic evidence affirms this patient¿s blood loss was due to a product deficiency in the combiset bloodlines; however, there is no objective evidence that demonstrates the root cause of the breakage of the venous line connection as of this reporting.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
The facility administrator (fa) reported to fresenius that a blood leak occurred during the patient's hemodialysis (hd) treatment.The venous line broke off from the twist during the middle of patient treatment.Additional information was received during follow-up.The reported issue was discovered upon completion of the patient's three-hour treatment.The blood leak was visually observed.No alarms were received on the 2008t machine.There were no changes or disruptions in pressure that could have caused the issue and/or may have caused the machine to alarm.No loose connection, defect, or damage was noted to the bloodlines prior to the event.Additionally no issues were encountered while priming the setup for this treatment.The patient's estimated blood loss (ebl) was approximately 700 ml.The patient was sent to the emergency department as a precautionary measure.Testing was carried out upon admission, presumably to ascertain any level of anemia or adverse effects attributed to the blood loss.The patient was admitted to the hospital on the same day and provided a whole blood transfusion while hospitalized.The patient was discharged from the hospital on (b)(6) 2025.There was no indication of resulting patient serious injury due to the blood loss.
 
Additional Manufacturer Narrative
Correction: g3 (date received): the date received on the initial mdr submission was indicated as 7/09/2025.The correct date received is 7/10/2025.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: g3 (date received): the date received on the initial mdr submission was indicated as 7/11/2025.The correct date received is 7/10/2025.
 
Additional Manufacturer Narrative
Additional information: d9, h3 plant investigation: the complaint sample was returned to the manufacturer for physical evaluation.As the complaint product sample was disinfected and prepared for analysis, a leak was found caused by a separation in the arterial main line assembled to the twister.During a visual inspection it was observed that the arterial twister port assembled to the arterial main line was broken.After further inspection, no other problems were found.Furthermore, two images from the clinic were received; based on what was seen in them, it was verified that the top port to venous line of the twister was broken.The reported issue was confirmed.A device history record (dhr) review was performed for the involved lot of the product and there were no non-conformances, deviations or any associated rework related with the alleged failure mode during the assembly process of the lot involved.All the applicable in-process and final inspection tests were found with acceptable results.
 
Event or Problem Description
The facility administrator (fa) reported to fresenius that a blood leak occurred during the patient's hemodialysis (hd) treatment.The venous line broke off from the twist during the middle of patient treatment.Additional information was received during follow-up.The reported issue was discovered upon completion of the patient's three-hour treatment.The blood leak was visually observed.No alarms were received on the 2008t machine.There were no changes or disruptions in pressure that could have caused the issue and/or may have caused the machine to alarm.No loose connection, defect, or damage was noted to the bloodlines prior to the event.Additionally, no issues were encountered while priming the setup for this treatment.The patient's estimated blood loss (ebl) was approximately 700 ml.The patient was sent to the emergency department as a precautionary measure.Testing was carried out upon admission, presumably to ascertain any level of anemia or adverse effects attributed to the blood loss.The patient was admitted to the hospital on the same day and provided a whole blood transfusion while hospitalized.The patient was discharged from the hospital on (b)(6) 2025.There was no indication of resulting patient serious injury due to the blood loss.

Brand Name
COMBISET ACCESS FLOW REVERSE CON TWISTER
Common Device Name
ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key22545713
Report Number0008030665-2025-01642
Device Sequence Number21014417
Product Code KOC
UDI-Device Identifier00840861100316
UDI-Public00840861100316
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K022536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03-2794-0
Device Lot Number25DR01030
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer07/22/2025
08/08/2025
08/11/2025
01/06/2026
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date07/30/2025
08/11/2025
08/11/2025
01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008T MACHINE; FRESENIUS 2008T MACHINE; FRESENIUS 2008T MACHINE; FRESENIUS 2008T MACHINE; FRESENIUS DIALYZER; FRESENIUS DIALYZER; FRESENIUS DIALYZER; FRESENIUS DIALYZER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight47 KG